Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Suggest treatment for premature graying of hair

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5931 Questions
Hi, I am XXXX. I am 26 year old. My hair get's more white day by day. Is their any solutions to stop that?
Posted Sun, 2 Mar 2014 in Skin Hair and Nails
Answered by Dr. Kakkar S. 47 minutes later
Brief Answer: Oral PABA+5%Melitane Detailed Answer: Hi. Thanks for posting your concern at XXXXXXX Hair is said to gray prematurely when it occurs before the age of 20 in whites, 25 in Asians and before 30 in africans Premature graying of hair occurs more commonly without any underlying pathology but is said to be mostly inherited. A role is postulated for environmental factors such as ultraviolet light, climate, smoking, drugs, trace elements, and nutritional deficiencies in the causation of premature graying. However, to date the exact etiology of premature graying has not been established. The color of hair mainly relies on the presence or absence of melanin pigment. It has been shown that gray hair has undergone a marked reduction in melanogenically active melanocytes in the hair follicle. Studies also show a relation between premature graying of hair and low S. Ferritin, S. Ca and vit D3 levels Treatment modalities available are: --Calcium pantothenate and --Para Aminobenzoic acid 100 mg thrice daily. With Para aminobenzoic acid (PABA) temporary hair darkening has been reported after ingestion of 100 mg three times daily. Darkening is obvious within 2–4 months of starting treatment. Even if it does'nt reverse the already white hairs into black, it can definitely arrest further progress. Topical 5% Melitane is also claimed to reverse and arrest further premature graying of hair. Therefore I would advice that you visit a dermatologist and discuss regarding various treatment modalities and get a prescription. Hope this helps you regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor